Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 4, 2025, 12:21 AM CDT for Terrell County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 4, 2025, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.88 in
- Wind
- 30
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 150 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WWUS84 KMAF 040521
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
1221 AM CDT Fri Apr 4 2025
TXZ075-082-040600-
Pecos TX-Terrell TX-
1221 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES THROUGH 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Terrell County Gas Plant, or 22 miles north of Dryden,
moving north at 70 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sheffield, Iraan Municipal Airport, Terrell County Gas Plant, and
Iraan.
This includes Interstate 10 between mile markers 305 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3047 10169 3046 10171 3047 10173 3044 10172
3042 10174 3017 10194 3026 10224 3100 10214
3099 10199 3092 10188 3089 10189 3086 10185
3080 10183 3076 10184 3074 10181 3070 10181
3065 10177 3064 10167 3062 10165 3056 10165
TIME...MOT...LOC 0521Z 201DEG 61KT 3037 10201
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
$$
91What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 4, 12:02 AM CDT, 19 minutes earlier. Its key messages:
- Updated at 1156 PM CDT Thu Apr 3 2025
- Rain chances increase tonight and into the weekend. The best chances of measurable rainfall are over southeast New Mexico/the Permian Basin during the Friday night through Saturday afternoon timeframe.
- There is a marginal to slight risk of strong to severe thunderstorms tonight into early Friday morning. The main threats with these storms will be large hail and damaging winds.
- Freezing temperatures are possible across much of the area Sunday morning, with the chance of a rain/snow mix in the Guadalupes and central/northern Lea County New Mexico. Impacts to travel are not expected.
Area forecast discussion, Apr 4, 12:02 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1202 AM CDT Fri Apr 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1156 PM CDT Thu Apr 3 2025 - Rain chances increase tonight and into the weekend. The best chances of measurable rainfall are over southeast New Mexico/the Permian Basin during the Friday night through Saturday afternoon timeframe. - There is a marginal to slight risk of strong to severe thunderstorms tonight into early Friday morning. The main threats with these storms will be large hail and damaging winds. - Freezing temperatures are possible across much of the area Sunday morning, with the chance of a rain/snow mix in the Guadalupes and central/northern Lea County New Mexico. Impacts to travel are not expected. && .SHORT TERM... (This afternoon through Friday night) Issued at 211 PM CDT Thu Apr 3 2025 A rinse and repeat weather pattern heading into tonight. Surface low pressure is expected to develop once again across southern Texas, supplying more moisture return across the eastern half of the forecast area. A shortwave trough also moves over the region providing lift. Both of these ingredients will allow the potential for measurable rainfall across southeastern New Mexico (0.05-0.40") and a few strong to severe thunderstorms over the central and eastern portions of the Permian Basin. High resolution guidance depicts storms developing over these areas around midnight tonight lasting through the early morning hours. Forecast soundings and hodographs support an elevated multicellular to discrete convective mode given straight wind profiles and high shear coinciding with modest elevated MU CAPE (1000-1500 J/kg). HREF and other deterministic guidance have PWATs at least 0.3 inches higher than normal for this time of year per SPC sounding climatology. The higher than normal PWATs indicate heavy rainfall, especially with the more stronger storms. These storms are anticipated to move off to the northeast very quickly which will mitigate a flash flood threat. If training of thunderstorms does occur over the same areas, this may result in some areas to flood. The main threats for the strongest storms will be large hail and damaging winds with these storms being confined over the eastern Permian Basin. The mid-level longwave trough progresses more eastward going into Friday. Scattered rain showers and storms continue during the afternoon over some portions of the region. These storms are anticipated to be general to at most sub-severe (over eastern Permian Basin). Since rain showers will be convective and scattered in nature, rainfall accumulation will be hard to pinpoint across southeast New Mexico and west Texas. Therefore, not all areas will see precipitation. High temperatures are forecasted to be around 10 degrees cooler than normal, thanks to the morning rain and cloud coverage throughout the day. The greatest chances of rain arrives Friday night into early Saturday morning. A cold front is forecasted to be approaching from the north, while a stationary front setup across far southern Texas. Light rain showers are anticipated during this timeframe, resulting in lighter accumulations. Low temperatures are forecasted to vary throughout the region with lower to mid 30s over the southeastern New Mexico Plains and the higher terrain, while 40s to lower 50s elsewhere. The cooling trend continues heading into the long-term period. Lamberson && .LONG TERM... (Saturday through Wednesday) Issued at 211 PM CDT Thu Apr 3 2025 Very good rain chances continue into Saturday, but there is some concern for those wanting rain. The heaviest precipitation will occur ahead of the upper level low moving across the U.S./Mexico border (where moisture and lift is greatest) which happens through Friday night. By Saturday, the upper low arrives in West Texas and we get into the deformation zone of the upper low, finally transitioning to wrap around precip on the back side of the departing low. Precipitable water values (PWATs) steadily decrease from a high of near 1" Friday night to only 1/4" by Saturday night as the deeper Gulf rich air pushes east and we get drier air advecting in from west of the low. Therefore despite high rainfall chances, rainfall amounts will decrease as the day goes on and heavier showers and storms will transition to light rain. Rain chances end pretty quickly Saturday night as the upper low exits to the east. There is a chance for a rain and snow mix in southeastern New Mexico and the Guadalupe and Davis mountains though little if any accumulations are expected. Warm ground temperatures should prevent ice forming on roads despite expected lows Sunday morning near freezing. Temperatures cool down Saturday due to a strong, late season cold front as well as abundant clouds and rain. Highs will mainly be in the 40s and 50s with only some 60s and 70s along the Rio Grande. Skies clear Sunday and continued northerly winds keep cool air advecting in for another day keeping temps in the 50s and 60s. Broad upper level ridging develops next week creating a warming trend that sends temps back above normal with highs getting back to the 80s. Hennig && .AVIATION... (06Z TAFS) Issued at 1156 PM CDT Thu Apr 3 2025 VFR CIGs lower to MVFR CIGs at TAF sites by 09Z-13Z. VFR VIS throughout period, except for MVFR or lower in showers/storms, as well as any regions of mist or fog. Uncertain with coverage of showers/storms except SE NM plains and central Permian Basin, where showers/storms expected within the first few hours of the TAF period. Rain chances stick around this round of showers/storms, as do broken to overcast cloud cover with MVFR or lower CIGs for terminals, but due to uncertainty in timing and coverage, left out mention of any precipitation in TAFs after 09Z. Winds mainly northerly/northeasterly, gusty and variable where showers/storms occur. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 48 60 43 / 0 70 50 80 Carlsbad 67 46 55 38 / 0 60 70 60 Dryden 87 56 76 51 / 0 50 10 70 Fort Stockton 75 51 67 45 / 0 50 20 70 Guadalupe Pass 58 43 50 35 / 0 50 70 40 Hobbs 63 44 56 35 / 0 70 60 70 Marfa 75 45 66 38 / 0 20 20 50 Midland Intl Airport 68 49 61 43 / 0 60 30 80 Odessa 68 49 61 44 / 0 60 30 80 Wink 70 49 63 42 / 0 50 50 70 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...11 LONG TERM....10 AVIATION...94
In the hours before
Special weather statement, Apr 3, 11:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1116 PM CDT Thu Apr 3 2025
TXZ070-040500-
Reagan TX-
1116 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN REAGAN COUNTY THROUGH
MIDNIGHT CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Reagan County Airport, or 9 miles southwest of Big
Lake, moving north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Big Lake and Reagan County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3108 10160 3165 10139 3165 10127 3108 10127
TIME...MOT...LOC 0416Z 193DEG 28KT 3107 10153
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
44Special weather statement, Apr 3, 11:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1130 PM CDT Thu Apr 3 2025
TXZ075-040515-
Pecos TX-
1130 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PECOS COUNTY THROUGH
1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sheffield, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Iraan and Iraan Municipal Airport.
This includes Interstate 10 between mile markers 314 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3079 10184 3076 10183 3071 10188 3071 10204
3097 10197 3095 10193 3093 10192 3092 10188
3089 10189 3086 10185 3083 10185 3080 10183
TIME...MOT...LOC 0430Z 218DEG 45KT 3081 10191
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
44Special weather statement, Apr 4, 12:01 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1201 AM CDT Fri Apr 4 2025 TXZ062-069-040545- Midland TX-Upton TX- 1201 AM CDT Fri Apr 4 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ECTOR...SOUTHERN MIDLAND AND NORTHWESTERN UPTON COUNTIES THROUGH 1245 AM CDT... At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Crane, moving northeast at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... King Mountain and Midkiff. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3122 10211 3128 10231 3182 10228 3171 10178 TIME...MOT...LOC 0500Z 207DEG 30KT 3132 10221 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH 91
Special weather statement, Apr 4, 12:09 AM CDT, 12 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1209 AM CDT Fri Apr 4 2025 TXZ048-053-040600- Mitchell TX-Scurry TX- 1209 AM CDT Fri Apr 4 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SCURRY AND NORTHEASTERN MITCHELL COUNTIES THROUGH 100 AM CDT... At 1209 AM CDT, Doppler radar was tracking a strong thunderstorm over Colorado City, moving northeast at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Dunn, Colorado City Airport, Inadale, Hermleigh, Loraine, Lake Colorado City, Champion Creek Reservoir, Westbrook, Lake Colorado City State Park, Buford, and Colorado City. This includes Interstate 20 between mile markers 206 and 228. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3223 10093 3234 10104 3294 10066 3234 10066 TIME...MOT...LOC 0509Z 211DEG 36KT 3241 10086 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH 91
Special weather statement, Apr 4, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1221 AM CDT Fri Apr 4 2025
TXZ075-082-040600-
Pecos TX-Terrell TX-
1221 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES THROUGH 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Terrell County Gas Plant, or 22 miles north of Dryden,
moving north at 70 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sheffield, Iraan Municipal Airport, Terrell County Gas Plant, and
Iraan.
This includes Interstate 10 between mile markers 305 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3047 10169 3046 10171 3047 10173 3044 10172
3042 10174 3017 10194 3026 10224 3100 10214
3099 10199 3092 10188 3089 10189 3086 10185
3080 10183 3076 10184 3074 10181 3070 10181
3065 10177 3064 10167 3062 10165 3056 10165
TIME...MOT...LOC 0521Z 201DEG 61KT 3037 10201
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:16 PM CDT | Special Weather Statement | MAF | Reagan | 44 min |
| Apr 3, 11:30 PM CDT | Special Weather Statement | MAF | Crockett | 45 min |
| Apr 4, 12:01 AM CDT | Special Weather Statement | MAF | Upton | 44 min |
| Apr 4, 12:07 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Upton | 53 min |
| Apr 4, 12:09 AM CDT | Special Weather Statement | MAF | Mitchell | 51 min |
| Apr 4, 12:22 AM CDT | Special Weather Statement | MAF | Glasscock, Reagan | 53 min |
| Apr 4, 12:30 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 41 min |
| Apr 4, 12:33 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 57 min |
| Apr 4, 1:03 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 57 min |
| Apr 4, 1:41 AM CDT | Special Weather Statement | MAF | Reagan | 34 min |
| Apr 4, 2:01 AM CDT | Special Weather Statement | MAF | Ector | 44 min |
| Apr 4, 2:36 AM CDT | Severe Thunderstorm Warning | MAF | Ector, Martin, Midland | 39 min |
| Apr 4, 3:13 AM CDT | Special Weather Statement | MAF | Borden, Howard, Martin | 47 min |
| Apr 4, 3:10 PM CDT | Winter Storm Warning | MAF | Culberson | 31 hr |
| Apr 4, 3:10 PM CDT | Winter Weather Advisory | MAF | Brewster, Culberson, Gaines, Jeff Davis, Presidio, Reeves | 31 hr |
| Apr 4, 3:21 PM CDT | Freeze Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more | 12 hr |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.